1st May 11:47
Some recent posts have led me to some important understandings.
The post asking about bromocriptine reminded me that about 4-5 years ago I
was using bromocriptine for energy, (I have MS) and decided to quit because
a couple scary incidents with nausea and dizziness. I learned now that this
uncommon but more importantly I remembered that I have also been having
no effects from Viagra or Yohimbine lately.
Well, I asked for and got prescriptions for Dexedrine about 6 months ago,
energy (as well as weight loss). I got what I asked for; weight loss, and
over the Summer to build decks, alone, in my back yard. I was able to
tolerate the heat,
thanks to another alternative drug, low dose naltrexone.
So, I finally remembered that using amphetamines can reduce or eliminate ***
and when I visited my neurologist yesterday, she confirmed that. (She had
to look it up).
Anyhow now I am going to drop the Dexie's and start to use Bromocriptine
again in hopes
that things will get back to near normal.
Lesson; maybe some of you who are having trouble reacting to
Viagra/Levitra/Cialis et al
may be taking some other substance which is rendering them ineffective.
Check into it.
4th May 07:48
reveations (heart erection arthritis)
I think the original post referred to MS . . and in that context the
somewhat smug replies re "getting a new Dr" and keeping fit could be seen
as at best thoughtless and at worst offensive.
I have a condition which causes me chronic pain - a form of rheumatoid
arthritis - and life is a constant juggling act between getting the right
amount of pain relief, anti-inflammatory drugs, the ability to maintain an
erection and have a decent quality of life: it is not just a simple case of
in shape enough to not need meds to . . ". Weight is part of that and I
have mine under control, no problem but my heart goes out to another guy who
is chronically ill with MS and ALL that those two awful words imply. There
are days when I struggle to move for the first hour and half/two hours after
waking after poor quality sleep[pained!] . . any "simple" suggestions
about Drs and pain meds?
4th May 07:48
My "smug" reply was to the point. If you are being treated for MS and a
doctor is prescribing dexedrine, it really is time to find a new doctor.
Dexedrine is one of the most poisonous, addictive drugs on earth. It is one
of the purest forms of amphetamine, otherwise known as crank, and has spawned
legions of hollow-eyed speed freaks whose lives and health have been ruined
by the drug. In most places, it is a highly controlled substance, and most
legitimate doctors would simply refuse to prescribe it, for anything. I have
personal experience of it, since prescription forms were widely available in
the sixties, before the tremendously dangerous side effects of the drug were
well understood. Dexedrine certainly has no place in the treatment of MS,
whether the patient requests it or not. If you know otherwise, please point
me to the medical abstract.
Unfortunately, I have no "simple" suggestions for your present situation. I
am no stranger to pain, medication, or medical intervention, but I have
probably not experienced the kind of chronic pain you describe. In solving my
own medical problems, what has always worked for me is doing my own research
into potential solutions, and finding the right doctor, even if that doctor
is in a distant city. When a doctor seems confused by a medical issue, or
prescribes inappropriate medications, or doesn't seem to remember who I am
from visit to visit, I move on quickly. Solving medical problems usually
involves a collaboration between doctor and patient. You have to find someone
whose medical judgement you trust, and keep up your end of the bargain by
taking responsibility for your own course of treatment.
And by the way, sometimes "smug" but honest and heartfelt advice is better
than all the commiserating in the world.
4th May 07:48
Try Google . . "MS + dexedrine" . . it's use is known and approved
of in various circles re MS where lassitude and debilitation are hardly
unknown . . and since MS is not infrequently life-threatening in its
course, I still see your comments in the same way: somewhere between
thoughtless and offensive.
4th May 07:48
As was pointed out by HH, Dexedrine is not an uncommon drug for use with MS.
It is not commonly prescribed by most neurologists because it is mostly a
pain in the
ass for them because they have to give us a new script every month. It is a
central nervous system stimulant and as such, what most of us with MS really
I am not really "Out of shape". I was up to about 195 lbs and thought it
a good idea to lose some. I exercise regularly in water and swim, which is
best for us with MS. I'm a former distance runner and still have strong
legs as a
result of the 50 + miles a week.
I'm also 61 years old and still have a strong *** drive, smooth skin, blond
hair and all
my teeth. If you can say the same when you are 61 then get back to me, smart ass.